# SDR CA981230062

- Difficulty date: December 14, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW118
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 310119101
- Condition: Spalled
- Location: Gearbox
- Part time: 26,473 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE ENGINE WAS SENT FOR INVESTIGATION AND OVERHAUL AFTER THE OPERATOR REPORTED THE REDUCTION GEARBOX WAS MAKING METAL.  INVESTIGATION FOUND THE REDUCTION GEARBOX WAS MAKING METAL DUE TO A SPALLED NR 10 BEARING.  THE BEARING OPERATED FOR 26,473.3 HOURS AND IT WAS THOUGHT LIKELY THE BEARING WHICH NOW HAS A SOFT TIME OF 8,000 HOURS, FAILED DUE TO LIFE LIMITATIONS.  MAGNETISM FOUND ON VARIOUS COMPONENTS WAS INDICATIVE OF A LIGHTNING STRIKE.  THE NR 15 AND NR 19 BEARINGS HAD ELECTRICAL DAMAGE (ARCING) CONSISTENT WITH HIGH LEVELS OF ELECTRICAL CURRENT.  MAGNETISM WAS NOTED ON THE RT NR 10 BEARING AND IT IS CONSIDERED POSSIBLE THE BEARING SPALLED DUE TO ELECTRICAL PITTING.   PART TC:  26,609.
